Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Type 1 diabetic. Vomit phlegm after coughing. Taking medicine for GERD. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 319 Questions
For some time now ive had this troublesum cough with loss of voice. I do bring up clear phlegm, and some times i cough so hard that i vomit phlegm only.
This all started after a bad case of flu, about 6 weeks ago, i had 3 lots of antibotics, with no results, and also im a type 1 diabetic, and have been for 30 years.
And just one more thing, my GP has tried treating me for GERD (acid reflux), which has helped with the cough alittle, but not my voice and phlegm. Im still taking medication for the GERD..
Posted Thu, 7 Feb 2013 in General Health
Answered by Dr. Om Lakhani 13 hours later

Do you smoke ? If yes the first and foremost thing to do is to quit smoking.

Sometimes a flu can create a prolong sequel leading to the symptoms you have described above. Especially in the winter seasons the problem seems to be worse. If you can't bring out phelgm you can ask you GP to prescribe to some mucolytic agents. Mucus may narrow or block the airways, making it difficult to breath. Mucolytic drugs are designed to help loosen and clear the mucus from the airways by breaking up the sputum. They are available as tablets and inhaled form. They help to make the phelgm thinner and helps to cough it out.

Once the phelagm is cleared and as the season starts getting warmer you will start feeling better. I would also advice you to take steam inhalatation with Eucalyptus daily which would help clear the thing faster. This is a natural alternative to medications.

Hope I have answered you question. If you any more question, dont hesitate to ask.

Dr. Om Lakhani, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor